• Blog >
  • Taking Supplements and Changes to Urine Color
RSS Feed

Taking Supplements and Changes to Urine Color

Watch this video to learn more:

https://s3-us-west-2.amazonaws.com/nptransfers/Why+is+my+pee+yellow.mp4

If you've ever taken supplements, you may have noticed a change in the color of your urine to bright yellow. Bright yellow, almost fluorescent, urine is a very common side effect, particularly when taking multivitamin and B complex supplements. A common misconception is that bright yellow urine is an indication that your supplements are worthless and aren't providing any of the desired beneficial effects.

More often than not, the bright yellow color is simply a result of excess vitamin B2, also known as riboflavin. Riboflavin can be found in foods such as beef, dairy, eggs, and fortified grains. The discovery of this yellow pigment can be traced back to 1872 when chemist Alexander Wynter Blyth noticed a pigment in milk that was yellow-green. The word "flavin" is actually derived from the Latin word "flavus", meaning "yellow".

Unlike fat-soluble vitamins which can be stored in fat in the body, vitamin B2 is water-soluble and is excreted, primarily through the urine, when your body has absorbed as much as it can. This explains the bright yellow urine you may experience after taking certain supplements. Taking your supplements in divided doses throughout the day can help maximize absorption and ensure you benefit from the full recommended dose.

This article was provided by Natural Partners and FullScript.com.

Insight Wellness Center works with FulllScript.com to help educate and provide supplements that are right for you.

If you would like more information contact Dr. Katerina Rozakis, PhD, LCSW, BCIM.

Please feel free to contact us!

LOCATION

Find me on the map